It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Tim on February 17, 2000 at 01:20:59:

I have been on Dilantin for pain due to damaged nerves. (I have no medical training.) A breakthrough for me regarding side effects occured when I was switched from four 100 mg capsules a day to eight 50 mg tablets. Although the daily dose and benefits stayed the same, switching off of the capsules reduced the side effects substantially. This may have reduced spikes in blood levels ?
In response to other posts here, I have some comments on side effects. As a staight laced working father I can attest to the embarrassing problem of walking into doorways when eyes fool you and leg muscles fail to respond properly due to high levels of Dilantin. I would be very wary of a childs situation or anyone's starting or increasing their dose. In my case just an additional 50 mg a day can result in numb extremities and deficits in speech and memory.
Since I have no seizure disorder I have been allowed to make several supervised adjustments in dosage including stopping on two occasions. Having spent weeks at various levels and taking the medication exactly as scheduled, side effects seemed directly corelated to dosage. They did not fluctuate while maintaining a steady dose. Increased doses resulted in increased side efects within a day or two. Decreases resulted in several days of more side effects before they subsided. I would not be surprised if those who missed or skipped doses had the worst time of it.

Follow Ups

All times are GMT -7. The time now is 01:50 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!